[Skip to Content]
[Skip to Content Landing]
Article
September 1984

Gastrointestinal TelangiectasiasA Source of Bleeding in Patients Receiving Hemodialysis

Author Affiliations

From the Department of Medicine, Mount Sinai Services—City Hospital Center at Elmhurst, NY (Dr Antonelli), and the Mount Sinai School of Medicine of the City University of New York (Drs Dave, Romeu, and Eiser).

Arch Intern Med. 1984;144(9):1781-1783. doi:10.1001/archinte.1984.00350210099017
Abstract

• Endoscopy was used over a five-year period to determine the cause of acute or chronic gastrointestinal (GI) tract bleeding In 46 patients receiving long-term hemodialysis. Nine (19%) of the patients were found to be bleeding from telangiectasias. We observed the occurrence of such lesions in the stomach, the small bowel, and the colon. Endoscopic cauterization of the lesions in three patients and jejunal resection in another stopped previously recurrent GI tract bleeding.

(Arch Intern Med 1984;144:1781-1783)

×